Chelation: Dangerous & Experimental

27 May

DMPSBackfire.com is a site set up and maintained by Jana Nestlerode after her life was ‘derailed by a single injection of DMPS’.

What I have learned is that DMPS is not approved by the FDA. It is considered an experimental drug. I have found no evidence of the existence of appropriate clinical trials by which practitioners can be guided in its safe use.

Which is worrying enough. But…

The discovery that was most disturbing to me was that some physicians and others were misleading (either through ignorance or contrivance) patients about the safety and efficacy of this drug. I am alarmed at the proliferation of health care providers who are enrolling patients in what amounts to experimental medicine without obtaining their informed consent.

The Dr Buttars of this world are using it on people most unable to give informed consent: autistic children. The parents of these children often claim that autistics are bad excretors of mercury. If this is true (and I don’t know if it is or it isn’t) then it seems that using Chelators can actually make the problem worse:

It takes properly functioning excretory systems to then move the chelator-bound metal out of the body. So in order to get the heavy metals out of your body, you have to dislodge them from their present locations, and MOVE them so that your liver and kidneys can excrete them. Whenever you move a heavy metal, you risk increasing the damage it does to your body. Anywhere along the way, the chelator can lose its grip and drop the metal. If the excretory systems are not functioning well, you’ll be unable to excrete all the metal the chelator has mobilized. In either case, you’ll just do more damage.

This is serious stuff. Deadly serious. There are over 30 reports on DMPSBackfire.com – this is one of them:

I had had EDTA chelation to bring down high levels of lead when my doctor noticed that my mercury levels were going up. He gave me an infusion of 250mg of DMPS, and I immediately got sick. It felt like it was ripping open my insides, including my bones. I was really sick, had bloody stools, my hair color darkened and looked awful. I could hardly move for three months.

At that point I decided to get my amalgams out. I had a lot – 15 or 16. They did it in two weeks and I had another infusion of 250mg of DMPS right after that. I got much worse. My whole endocrine system went haywire. All of my extremities went numb. I felt awful, had stomach ulcers, liver damage, insomnia… the list goes on. I felt and looked 40 years older.

I went to another doctor and he said to keep doing the DMPS, that I had to push through to feel better. I had six more infusions with him, and he did neural therapy on my stomach and spine. I kept getting worse. I felt about ready to die, so I guess it didn’t matter. In addition to all of the headaches, gastrointestinal and endocrine problems and pain, I’m now hypothroid, have lesions in my colon, and a tumor on my liver. DMPS really devastated my life. Before DMPS I used to run 4-5 miles a day. Now walking short distances wears me out. DMPS has made my life hell. Today I am a vegetable trying to get my body working again.

I ask you – knowing this is a possible outcome and knowing that if your child is autistic and less able to tell you they are in discomfort or pain, is this really something you want to risk (the ‘P’ in DMPS stands for ‘Propane’ by the way)? The FDA in America certainly don’t – they won’t approve DMPS. Even if we assume the worst – that mercury is causing autism (and you should know by now I don’t believe this) – is being autistic worse than being in extreme pain or worse, being dead?

Chelation may cause many severe side effects, including severe kidney damage, reduction of the body’s ability to make new blood cells in the bone marrow, dangerously low blood pressure, fast heart rate, dangerously low calcium levels in the blood, increased risk of bleeding or blood clots (including interference with the effects of the blood-thinning drug warfarin [Coumadin]), immune reactions, abnormal heart rhythms, allergic reactions, blood sugar imbalances and convulsions. There have been reports of headache, fatigue, fever, nausea, vomiting, gastrointestinal upset, excessive thirst, sweating (diaphoresis), low white blood cell counts and low levels of blood platelets. People using chelation have had severe reactions in which they have stopped breathing. Death has been reported, although it is not clear if chelation therapy was the direct cause.

Harvard Medical Schools

7 Responses to “Chelation: Dangerous & Experimental”

  1. Sandy July 14, 2005 at 20:08 #

    I have a question, why didn’t you get amalgrams out before doing any kind of chelation? If you do chelation without removing the amalgrams first——you have just dumped all that mercury/toxin right into your body. I sounds like you had a lot too.

  2. Kev July 15, 2005 at 08:17 #

    I haven’t done any chelation and never will. I certainly wouldn’t perform such a potentiall dangerous course of treatment on my 5 year old daughter.

  3. Lu August 24, 2005 at 13:51 #

    Let me just say here that a 5 year old child died yesterday during chelation treatment at his “doctor’s” office, in Portersville, PA.

    Nothing has been released yet in terms of cause of death from the coroner’s office. But he died immediately after recieving the treatment.

  4. Kev August 24, 2005 at 16:22 #

    I’ve just heard this from another source as well Lu. Terrible news.

  5. glenn October 4, 2005 at 02:40 #

    I have had two edta chelation treatments post almalgam removal. I also had worked in a dental office for four or five years where there was large of amounts of mercury spilled all over the floors. I am not a dentist but renovated the office and then worked there in my profession 12 hour days. My apartment was also attached to this office in an apartment building. I was going to the emergency rooms on an off with severe headaches but was not sure what was causing them.
    This is where I may have picked up this poisoning.
    The first chelation I tasted metal in my mouth for about a week and a half. Then a surge of increase energy from my debilitating disease for a few days and over did it.
    Second chelation followed with iv glutathione. I felt sick after the second chelation which was the week after. Bones aching in legs, nerve pain, resurfacing of old injuries in joints aching.
    Very strange. Symptoms lasted two days and then a great rebound for a day.
    Hope I am on the right track. Have been extremely sick since 1992 , lost job, can barely function with everyday activities.
    Will keep posted of progess if any.

  6. Kev October 4, 2005 at 08:47 #

    Thanks Glenn, I hope you get better – I’d be very interested to hear of your progress. You can email me privately if you’d rather.

  7. EM December 16, 2005 at 19:46 #

    I am wanting to know what can happen or if it is suppose to be a safe practice to add glutathione to an EDPA Chelation IV.

Comments are closed.

%d bloggers like this: